MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-05-02-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 5mm x 2mm amplatzer piccolo occluder was chosen for implant in a patent ductus arteriosus (pda), using 04f amplatzer torqvue low profile catheter.The physician measured the ductus as length 14.99 mm, aortic ampulla 5.33 mm, mid duct tightest spot 4.09 mm, the left pulmonary artery (lpa) opening was 3.44 mm.During placement attempts of the device, it was noted to be sitting a bit proximal.It was agreed that the device is ok to be released.During the release, the device stretched a bit anteriorly and then immediately after release compacted and shifted anteriorly.In the implanter¿s opinion, the cause of migration was due to device size and movement on release.As the position of the device was unsatisfactory, it was decided to remove the device via snare.The snaring process went well initially; however, there was an error with the snare, where the pressure was released from the snare and the device fell off the snare into the inferior vena cava (ivc).The device was recaptured and removed from the patient.A replacement 5mm x 4mm amplatzer piccolo occluder was used to complete the procedure.The patient is reported to be doing well and recovering.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the root cause of the reported incident could not be conclusively determined.However, it was reported that the cause of migration was due to device size and movement on release.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 5mm x 2mm amplatzer piccolo occluder was chosen for implant in a 30-week old, 950g patient with a patent ductus arteriosus (pda), using 04f amplatzer torqvue low profile catheter.The physician measured the ductus as length 14.99 mm, aortic ampulla 5.33 mm, mid duct tightest spot 4.09 mm, the left pulmonary artery (lpa) opening was 3.44 mm.During placement attempts of the device, it was noted to be sitting a bit proximal.It was agreed that the device is ok to be released.During the release, the device stretched a bit anteriorly and then immediately after release compacted and shifted anteriorly.In the implanter¿s opinion, the cause of migration was due to device size and movement on release.As the position of the device was unsatisfactory, it was decided to remove the device via snare.The snaring process went well initially; however, there was an error with the snare, where the pressure was released from the snare and the device fell off the snare into the inferior vena cava (ivc).The device was recaptured and removed from the patient.A replacement 5mm x 4mm amplatzer piccolo occluder was used to complete the procedure.The patient is reported to be doing well and recovering.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17612362
Report Number2135147-2023-03709
Device Sequence Number18020211
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public05415067031037
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number8452383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE LOW PROFILE CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight1 KG